MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS TOXO IGM; ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII

ROCHE DIAGNOSTICS ELECSYS TOXO IGM; ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII
Catalog Number 07028024190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas e 801 analytical unit serial number was (b)(6).Sample material from the patient was requested for further investigation.The investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable elecsys toxo igm results from the cobas e 801 analytical unit.The initial result was 4.26 coi (reactive).On (b)(6) 2025, the repeat result was 4.15 coi (reactive).The sample was tested in another laboratory on a competitor's chemiluminescence methodology, and the result was "negative".The toxo igm result obtained in the other laboratory was considered correct.
 
Additional Manufacturer Narrative
Sample material from the patient was tested as part of the investigation, and the customer's results were reproduced.Using mikrogen recomline toxo igm and biorad platelia toxo igm, the results were non-reactive.The investigation determined that the elecsys toxo igm results were falsely reactive.Per product labeling for the assay: the detection of igm antibodies against t.Gondii in a single sample is not sufficient to prove an acute toxoplasma infection since elevated igm antibody levels may persist even for years after initial infection.Further tests or a combination of test methods should be done for clarification.Elecsys toxo igm results should be used in conjunction with toxoplasma-specific igg results, the patient¿s medical history, clinical symptoms and other laboratory tests.A general reagent problem was not found.

Brand Name
ELECSYS TOXO IGM
Common Device Name
ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22642355
Report Number1823260-2025-02327
Device Sequence Number8632283
Product Code LGD
UDI-Device Identifier04015630940318
UDI-Public04015630940318
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K162678
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue Number07028024190
Device Lot Number824690
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/09/2025
Supplement Date Received by Manufacturer10/14/2025
Initial Report FDA Received Date07/29/2025
Supplement Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale